Research Methods Festival 2016 Programme

10.00-11.00 (60 mins)			Tuesday	[,] 5th July			
Enhancing Data Collection to Improve Survey Data Quality (Rm 3.1)	<i>Biomarkers</i> (Rm 2.6)	<i>The New Data Environment: Opportunities and Challenges</i> (Rm 1.12)	Learning Social Science Research Methods: Let's Talk Pedagogy (Rm 1.10)	<i>Comparative Urbanism</i> (Rm 3.15)	Site Selection Issues for Small Area Field Research (PANEL) (Rm 3.9)	<i>Nexus Methods</i> (Rm 3.16)	<i>Time Use Diary Data: Methodological Innovations</i> (Rm 3.5)
			11.00-11.30	TEA/COFFEE			
11.30-12.30 (60 mins)							
Enhancing Data Collection to Improve Survey Data Quality cont. (Rm 3.1)	<i>Biomarkers cont.</i> (Rm 2.6)	The New Data Environment: Opportunities and Challenges cont. (Rm 1.12)	Learning Social Science Research Methods: Let's Talk Pedagogy cont. (Rm 1.10)	<i>Comparative Urbanism cont.</i> (Rm 3.15)	Site Selection Issues for Small Area Field Research (PANEL) cont. (Rm 3.9)	Nexus Methods cont. (Rm 3.16)	<i>Time Use Diary Data: Methodological Innovations cont.</i> (Rm 3.5)
			12.30-14.	00 LUNCH			
	NCRM	ANNUAL LECTURE -	- Jane Elliott: <i>Big data:</i>	5 (75 mins) <i>bridging the qualitative/</i> rick Sturgis)	/quantitative divide? (Rr	n 1.10)	
			,				
15.45-17.15 SESSION	IS (90 mins)						
Modelling and Visualising Inequality: Exploring Spatial, Regional and International Differences - Methodological Challenges and Innovations (Rm 2.6)	Researching Ageing: Methodological Opportunities in	The Ethics of Sensors (Rm 1.12)	Strategies for Working with Combined Qualitative Longitudinal Data Sets (Rm 3.9)	Getting Started in NVivo (A Qualitative Software Workshop) (Rm 4.17)	Understanding Society - Innovations in Panel Data Collection and Analysis (Rm 3.1)	What is Diary Method, Action Research, Discrete Choice Experiments (Rm 3.15)	Developing Effective Research Proposals (Rm 3.16)
18.00-19.00	Festival Reception and	Welcome from Jane E	Elliott (ESRC Chief Exe	cutive) and Jonathan K	night (Pro-Vice Chance	llor for Research at Ba	th University)
	-		19.00-20.3	0 SUPPER			
EVENING SOCIAL EV	/ENTS						
19.00 Bath tour				20.30 7 UP film (Rm 1	.10)		

09.15-10.45 (90 min	s)				١	Nednesda	ay 6th Jul	y					
Studying Elites in Africa: Methodological Concerns and Solutions (Rm 3.16)		ır	Data Collection in Zones of Violence and Conflict (Rm 1.12)		How to Read and Write Critically (Workshop) (Rm 3.6)		<i>Methodologies for Small Area Estimation</i> (Rm 3.5)		Visual and Arts Based Approaches (Rm 3.9)		What is Policy Evaluation, Biosocial Research, a Statistical eBook? (Rm 3.15)		<i>Administrative Data Research, Part 1</i> (Rm 2.6)
	•				10.	45-11.15 7	FEA/COFF	EE			•		
11.15-12.45 (90 min	s)												
Your Methodological Comfort Zone (Workshop) (Rm 3.6)	Combining Social Science and Molecular Genetic Research to Examine Inequality and the Life Course (Rm 3.15)	Surv Rigo Face	vey: Achieving our Through e to Face	and Er Within	ole of Self notion Qualitative nalysis (Rm	Can We Polls? Re on the 20 Election I (Rm 1.10	eflections 15 Poll Miss	Research fc Social Justic Moving Ethi Forward (Rr	ce: cs	<i>Big Data</i> (Rm 3	-	Making the Most of the Media (Interactive Workshop) (Rm 3.9)	Administrative Data Research, Part 2 (Rm 2.6)
						12.45-14.0	00 LUNCH	<u> </u>		•			•
	Methods ar	nd Me	easurement - Ro	berto F	ranzosi, Paul		Robin Sn	ERSATION: hith, Emma U ns)	prichar	d, with Aaron Ci	coure	l (Rm 1.10)	
					15.	15-15.45	FEA/COFF	EE					
15.45-17.15 (90 min	s)												
Realist Methodologies (Rm 1.12)	Mixed Method Approaches: the Promises and the Pitfalls (Rm 1.10)		Comparing Dat Across and Wit Longitudinal St Challenges, Opportunities a Resources (Rr	thin udies: and	Capturing re impact - the experience of voluntary se 3.5)	of the	Post-Col Indigeno Methods	us Research	Writing (Rm 3.	g Up Your PhD 16)	Com	litative parative ysis (QCA) (Rm)	Policy Relevant Research Synthesis (Rm 2.6)
	I				18.00	-19.00 Fe	stival Rec	eption			I		
						9.00-20.3		•					
EVENING SOCIAL E	EVENTS												
19.00 Bath tour							20.30 7 ไ	JP film (Rm 1	.10)				

09.15-10.45 (90 mins)			Thursday 7th July			
What is Mobile Methods, Big Data, Mass Observation? (Rm 3.15)	How to Read and Write Critically (Workshop) (Rm 3.6)	Complexity and Method (Rm 1.12)	Young People as Co-Researchers: Benefits and Challenges (Rm 3.1)	<i>Narrative Methods</i> (Rm 3.5)	What Role Can Bayesian Methods Play in Resolving the Replication Crisis? (Rm 3.9)	When Children Become Adults: Some Methodological Challenges for International Birth Cohort Studies (Rm 2.6)
			10.45-11.15 TEA/COFFEE		1	
11.15-12.45 (90 mins)						
<i>Digital Qualitative Data</i> (Rm 3.1)	<i>Advances in Paradata</i> (Rm 3.5)	Innovations in Survey Measurement - Going Mobile (Rm 1.10)	<i>Synthesising Qualitative Research</i> (Rm 3.15)	<i>Current Thinking in Age-Period-Cohort Analysis</i> (Rm 1.12)	<i>Disseminating Your Research: Journals, Books, Media</i> (Rm 3.16)	Walking Stories and Participatory Theatre: Methods for Researching and Engaging Marginalized Groups (Rm 3.9)
			12.45-14.00 LUNCH	•	•	•
		KEY LECTURE – A	14.00-15.15 (75 mins) Andrew Gelman: <i>Crimes ag</i> (Chair: Patrick Sturgis)	ainst data (Rm 1.10)		
		15.15-15.30 Festiv	val Close and Awards: Jon	Rasbash + posters		